MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 60 reperfusion catheter (ace60).During the procedure, the distal length of the ace60 fractured within the patient.The physician then used a stent device and a snare device to retrieve the fractured segment of the ace60, without success.The physician decided to leave the fractured part of the ace60 in the patient.No additional information was provided regarding the completion of the procedure.The patient is currently in the intensive care unit (icu).
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system ace 60 reperfusion catheter (ace60) and a non-penumbra sheath.During the procedure, while retracting the ace60, the physician fractured the distal length of the ace60 within the patient.The physician then used a stent device and a snare device to retrieve the fractured segment of the ace60, without success.The physician decided to leave the fractured part of the ace60 in the patient.The procedure ended at this point.The patient was in the intensive care unit (icu) but was then discharged in stable condition.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra distributor on 01-jul-2025.Section b.Box 5.Describe event or problem.Evaluation of the returned penumbra system ace 60 reperfusion catheter (ace60) confirmed a fracture at the distal end.Evaluation revealed stretching proximal to the fractured location, indicating that the device was stretched prior to fracturing.If the ace60 is retracted against resistance, damage such as stretching and subsequent fracture may occur.The distal fractured segment was not returned for evaluation.The root cause of resistance during the procedure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22035013
Report Number3005168196-2025-00165
Device Sequence Number9504677
Product Code NRY
UDI-Device Identifier00814548017426
UDI-Public00814548017426
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5MAXACE132
Device Lot NumberF00009062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale